Skip to content
My WebMD Sign In, Sign Up
Savella Conversation
avatar
booch007 posted:
Good morning Fmily,

I noticed a very old post (3tears ago) (I don't know how you find these..). was posted about Savella.

I need to just share again the information that was printed in the American Journal of Medicine in 2009.

Savella is not like any other SNRI as it is really a NSRI. It increases Norepinephrine 3 times that of seratonin. Now you may say what does that matter.

Seratonin is our feel good chemical and Norepinephrine is a cousin to Epinephrine. (Your fight or flight chemical) (Able to lift a car from a child when you are crazy scared....it is epinephrine that does that)
Norepinephrine has very strong powers to increase blood pressure and can also increase heart rate and give you palpatations.

In 2009 when I started the med i saw I couldn't take more than the 12.5mg (little blue tablet) My heart rate was up, anxiety and grinding my teeth and my poor B/p was also effected.

I continued because of pain free moments with it....and added anothe B/p med to cover it. (Hate when you have to take something because of something else...)

So for those with arrythmias and heart involvement the first thing the doctors should know is Savella is raising your norepinephrine levels.

If I went into Atrial fib I would stop the med right away. BUT I would look to a high level care for cardioversion BACK TO sinus rhythm.

If the heart is structurally sound (as seen on echo) you should convert without issue. Now they need to do a special echo to see there is no clot in the upper chamber first, but you should be reset to Normal sinus rhythm.

My Neurologist and I spoke that a BLACK BOX WARNING will come on this med for arrythmias. (palpataions) She doesn't use the loading pak that they make now. She starts everyone on 12.5 and brings them up slow watching the heart rate an c/o palps and B/P issues.

It is sad that with this disease we are always watching what works and what has too many side effects or wasn't really a life changer for us.
It is sad that the general MD's don't really understand our plight and some of our meds.

This is why I share this information. An MD gave it to me...knowing I was in fight mode for this disease and the information may help. It was an FM article.

OK, Good luck and I hope this helps someone.

Nancy B
Reply
 
avatar
mnjeepguy responded:
Great info, thanks Nancy. When I took it they gave me the titration pack. It did give me sweats while adjusting and did raise my BP some, but it was still in a safe range. My Dr did not understand why I did not get the same benefits from SNRI meds as Savella. This clears that up for me.
 
avatar
booch007 replied to mnjeepguy's response:
I don't think anyone read or saw the article that made this so clear to me. The detailmen that bring the starter paks to the offices should really make that so clear. SHE (my savella) is a different kind of bullet.

I think she hits our dragon right in the stomach and biting me then is out of the question!! (like my picture....) If I could make a charecature I would do this....and savella would be a bullet in deep lavender color...)

I know i am losing it!

I don't like the use of the titration pak as it bring you up so fast and some have gotten in trouble or said "I can't take it". If they hung out at the 12.5 dose for a bit longer and built up so slow I know more would get in a better place.

Well, Cory I hope you get back on it and do better......
HUgs from me, Nancy B
 
avatar
fibroinsd replied to booch007's response:
Nancy..I read what you wrote..and I am so glad it is working for you...but I kept thinking that you have to be a nurse like you to be aware enough of this med...I feel like some have taken it..not realized the heart problems with it..until they get into trouble with it..So glad you are here to make things more clear..

cece
Let's put the fun back in dysfunctional !- Mary Englebright
 
avatar
booch007 replied to fibroinsd's response:
THAT is what is driving me crazy. I even spoke to the saleman for the drug in the Neurologists office. SHE (MD) got it right away (plus I gave her the article)

I don't know know why the literature in the pamphlet doesn't discuss the action that is unique for this med.

You are right....when given the titration pak, people can get into trouble.....as I did. I couldn't sleep and B/P was up and I was biting /grinding my teeth.....(on edge). So I stopped moving up in dose and asked to be brought down....I wasn't sure the little 12.5mg tablets were available but they were and that is where I stayed.

It is a dangerous med for those with palpatation risk or the elderly she has tried to use it on. People with Hypertension like me. I would not lose it though. Just had to figure how to stay on it.......

I am hoping that Cory can figure a way to get back on to help him. If it works there is aplan for everyone (just have to figure it out). The company will help pay for it. Drug assistance companies like the one I posted in the past.

You have be assertive to get through this sometimes.

Hugs Cece, Nancy B
 
avatar
kasie75 responded:
Nice to know about this. I am on a beta blocker for chest pain and high BP and my doctor never mind anything about this when he gave me Savella, however I did not have those symptoms. I did however stop taking this med, for one it really did not help and for two-my worse side affect was muscle spams and night sweats. I would be laying down and my whole leg would just jump or my arm or my whole jaw would jerk open and close. I would wake up soaked in sweat, which if it would have helped with my pain I could have handled the sweaty part but not the part of my limbs jerking all over the place!
When I started taking it, I did do some research and I heard how it worked wonders for so many people, however they did state you had to be on it for a while before all the side affects stopped. I was on it about four months. We are all different so some drugs works great on some and not on others. I am not going to put anything in my body unless its going to really improve my symptoms.
KC


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
190 of 207 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.